MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX BLU SYSTEM 8 HOLE STRAIGHT PLATE; PLATE, FIXATION, BONE

BIOMET MICROFIXATION RIBFIX BLU SYSTEM 8 HOLE STRAIGHT PLATE; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.It is unknown at this time if the device will be returned for evaluation.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: unknown screws, cat# unk, lot# unk.The user facility is foreign; therefore a facility medwatch report will not be available.(b)(6).
 
Event or Problem Description
It was reported that a rib plate fractured post-operatively.On (b)(6) 2019, an open reduction and internal fixation was performed in which ribs three, four, five, six, and seven were plated on the right side.At a later unspecified date, an x-ray revealed that the plate on rib six was fractured.It is unknown at this time if a revision is planned.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint was opened because sales rep tony hoppe reports a ribfix blu plate fractured post-operatively.The ribfix blu 8 hole straight plt (part# 76-2601, lot# unk) and unknown screws were not returned for investigation.An x-ray was provided, which shows ribs 5 through 9 plated with ribfix blu plates.It is clear that the second to last plate, located on rib 8, is fractured and the screw that was inserted through the hole where the fracture occurred is now free floating.The complaint is confirmed.The most likely underlying cause of the plate fracturing could not be determined from the image provided.There are no indications of manufacturing defects.For this part (76-2601) and the previous one year (from the notification date), there has been a complaint rate of (b)(4) which is no greater than the occurrence listed in the application fmea.The dhr of this product could not be reviewed due to the lot number being unknown.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: date of this report, describe event or problem, device availability, date received by manufacturer, type of report, follow up type, device evaluated by manufacturer, method code, results code, conclusions code, additional narratives/data.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The ribfix blu 8 hole straight plt (part# 76-2601, lot# unk, qty 2), ribfix blu scr s/d-lk 2.4x10mm (part# 76-2410, lot# unk, qty 8), and ribfix blu scr s/d-lk 2.4x12mm (part# 76-2412, lot# unk, qty 7) were returned for investigation.Visual evaluation of the returned products confirmed that two plates were fractured.The most likely underlying cause of the plate fracturing could not be determined from the image and the details provided.It was noted during the review of the scan that each of the 8 holes in the two fractured plates was occupied by a screw.The ifu for this product suggests not placing screws on or near the fracture line, so it is possible this may have contributed to the failure of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00464, 0001032347-2020-00129, 0001032347-2020-00130 d11: medical products: ribfix system 8 hole straight plate, part# 76-2601, lot# unk ribfix blu system screw, self-drilling, cancellous x-drive locking 2.4 x 10mm, part# 76-2410, lot# unk ribfix blu system screw, self-drilling, cancellous x-drive locking 2.4 x 12mm, part# 76-2412, lot# unk the following fields were updated: b4 date of this report b5 describe event or problem d10 device availability g4 date received by manufacturer g7 type of report h2 follow up type h3 device evaluated by manufacturer h6 method code h10 additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
RIBFIX BLU SYSTEM 8 HOLE STRAIGHT PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9198786
Report Number0001032347-2019-00464
Device Sequence Number14229754
Product Code HRS
UDI-Device Identifier00841036184308
UDI-Public00841036184308
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number76-2601
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer12/13/2019
02/19/2020
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date01/08/2020
02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR